MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE 1/2 ML BD SAFETYGLIDE¿ INSULIN SYRINGE WITH 30G X 5/16 NEEDLE

BD MEDICAL - DIABETES CARE 1/2 ML BD SAFETYGLIDE¿ INSULIN SYRINGE WITH 30G X 5/16 NEEDLE
Catalog Number 305934
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a 1/2 ml bd safetyglide¿ insulin syringe with 30g x 5/16 needle had a "bead" inside the syringe.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: customer returned photos of a bd safetyglide insulin syringe.Customer states that there is a bead inside the syringe.The photos were examined and exhibited what appeared to be a piece of plastic inside the barrel.A review of the device history record was completed for batch# 7044686.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples / photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on the above, no additional investigation and no capa is required at this time.Possible root cause: the grinder at the mold press can discharge barrel runner pieces which are kicked out of the grinder and the air transfer system for the parts pulls the regrind pieces into the tote with the molded barrels.Static charge can cause the runner pieces to adhere to the tote or molded components.Totes of molded components are transferred to the assembly operations, which then are emptied into the vibratory bin.This can dislodge the regrind piece, which can potentially find its way into the barrel fluid path.

Brand Name
1/2 ML BD SAFETYGLIDE¿ INSULIN SYRINGE WITH 30G X 5/16 NEEDLE
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8181216
Report Number1920898-2018-00972
Device Sequence Number13928851
Product Code FMF
UDI-Device Identifier00382903059348
UDI-Public382903059348
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Catalogue Number305934
Device Lot Number7044686
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;